MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X15
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).Investigation results pending analysis from supplier, balt extrusion.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "procedure: mma embolization with onyx eclipse balloon catheter used to deliver onyx in the mma (middle meninegeal artery) right at the bifurcation.Onyx was pushed through the eclipse catheter with some reflux, then the balloon was inflated.After inflation the onyx reflux retrograde.The eclipse balloon catheter was stuck in the onyx.Drs waited a few minutes and applied tension and locked it down at the groin to apply tension at the distal end.The physicians than attempted to pul again and it snapped in the patient leaving the distal end in the external carotid artery.No damage done to the patient, patient woke up from the procedure neurological intact.".
 
Event or Problem Description
It was reported that: "procedure: mma embolization with onyx eclipse balloon catheter used to deliver onyx in the mma (middle meninegeal artery) right at the bifurcation.Onyx was pushed through the eclipse catheter with some reflux, then the balloon was inflated.After inflation the onyx reflux retrograde.The eclipse balloon catheter was stuck in the onyx.Drs waited a few minutes and applied tension and locked it down at the groin to apply tension at the distal end.The physicians than attempted to pul again and it snapped in the patient leaving the distal end in the external carotid artery.No damage done to the patient, patient woke up from the procedure neurological intact." 30nov2022, additional information provided by issuer - "patient has no deficits.No patient injury.Tortuous anatomy.".
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4) the returned device was investigated by supplier balt extrusion.Summary as follows: the affected device (ecl2l 6x15) has been returned and inspected in our quality laboratory.During our analysis, we noticed that the catheter was ruptured, and the braid of the catheter was severely stretched/damaged.During our review of the lot history record (lhr) and the manufacturing process of the eclipse2l, we noted that: · the braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.· a tightness test of the balloon is also performed on every unit per manufacturing process instructions.· the integrity of the microcatheters is 100% controlled.We did not observe any anomaly that could potentially explain the reported issue.There is no other complaint registered on this lot number to date.The incident description mentioned that the eclipse2l was entrapped into the injected embolic agent: " the eclipse balloon catheter was stuck in the onyx".We were not able to identify the conditions under which the issue occurred, and which manipulations were applied by the physician.However, according to our post-marketing surveillance program and the incident description "after inflation the onyx reflux retrograde.", such blockages are likely caused by the embolic agent reflux beyond the catheter's distal extremity during the injection, then unlikely linked to the eclipse2l device.The incident description mentioned also that the eclipse2l was broken "it snapped in the patient leaving the distal end in the external carotid artery".This damage results of an excessive strength applied during removing of the catheter as mentioned in the incident description "drs [.] applied tension and locked it down at the groin to apply tension at the distal end.The physicians then attempted to pull again ".As mentioned in the instruction for use, it is necessary to follow the recommendations during the removal of the catheter "[.] avoid advancing or withdrawal against resistance before the cause of resistance is determined" in conclusion, the incident reported (embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.The investigation of the product affected did not reveal any non-conformity which could be due to the manufacturing process, the most probable cause due to this incident is an embolic agent reflux.A comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.No such increase in the rate of occurrence has been observed.However, this issue will remain subject to continued tracking.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220400075 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key15852306
Report Number3014162263-2022-00038
Device Sequence Number12369578
Product Code MJN
UDI-Device Identifier00818053022982
UDI-Public00818053022982
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Model NumberECL2L6X15
Device Catalogue NumberN/A
Device Lot NumberF220400075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown